Alert archive / California / Wind Advisories in 2008
Wind Advisory 28, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 12, 2008, 3:13 PM PST. It took effect at Dec 12, 2008, 9:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 3:13 PM PST (23:13 UTC)
- In effect from
- Dec 12, 2008, 9:00 PM PST
- Expired
- Dec 13, 2008, 5:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 122313 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 313 PM PST FRI DEC 12 2008 CAZ063-131300- /O.NEW.KSTO.WI.Y.0028.081213T0500Z-081213T1300Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- 313 PM PST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PST SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH INTERIOR NORTHERN CALIFORNIA TONIGHT BRINGING AREAS OF GUSTY WIND TO THE COASTAL MOUNTAINS. WEST WIND AROUND 30 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE DURING THE ADVISORY PERIOD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT AND COULD CAUSE MINOR PROPERTY DAMAGE. WINDS ARE EXPECTED TO DECREASE SATURDAY MORNING. $$
3 follow-up statements
000 WWUS76 KSTO 130546 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 946 PM PST FRI DEC 12 2008 CAZ014-131300- /O.EXA.KSTO.WI.Y.0028.000000T0000Z-081213T1300Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- 946 PM PST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PST SATURDAY. THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL TO 5 AM PST SATURDAY FOR THE BURNEY BASIN. A STRONG COLD FRONT HAS MOVE THROUGH THE AREA THIS EVENING WHICH IS BRINGING AREAS OF GUSTY WINDS TO THE BURNEY BASIN. AREAS OF WEST WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE DURING THE ADVISORY PERIOD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT AND COULD CAUSE MINOR PROPERTY DAMAGE. THE WINDS ARE EXPECTED TO DECREASE SATURDAY MORNING. $$ CAZ063-131300- /O.CON.KSTO.WI.Y.0028.000000T0000Z-081213T1300Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- 946 PM PST FRI DEC 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO CONTINUES THE WIND ADVISORY THROUGH 5 AM PST SATURDAY FOR THE COASTAL RANGE. A STRONG COLD FRONT THAT HAS MOVED THROUGH AREA THIS EVENING CONTINUES TO BRING AREAS OF GUSTY WINDS TO THE COASTAL MOUNTAINS. AREAS OF WEST WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE DURING THE ADVISORY PERIOD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT AND COULD CAUSE MINOR PROPERTY DAMAGE. THE WINDS ARE EXPECTED TO DECREASE SATURDAY MORNING. $$ BARUFFALDI
000 WWUS76 KSTO 130606 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1006 PM PST FRI DEC 12 2008 CAZ064-131300- /O.EXA.KSTO.WI.Y.0028.000000T0000Z-081213T1300Z/ CLEAR LAKE/SOUTHERN LAKE COUNTY- 1006 PM PST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PST SATURDAY. THE NATIONAL WEATHER SERVICE IN SACRAMENTO CONTINUES THE WIND ADVISORY THROUGH 5 AM PST SATURDAY FOR THE COASTAL RANGE. A STRONG COLD FRONT THAT HAS MOVED THROUGH THE AREA THIS EVENING CONTINUES TO BRING AREAS OF GUSTY WINDS TO THE COASTAL MOUNTAINS. AREAS OF WEST WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE DURING THE ADVISORY PERIOD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT AND COULD CAUSE MINOR PROPERTY DAMAGE. THE WINDS ARE EXPECTED TO DECREASE SATURDAY MORNING. $$ CAZ063-131300- /O.CON.KSTO.WI.Y.0028.000000T0000Z-081213T1300Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- 1006 PM PST FRI DEC 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST SATURDAY. THE NATIONAL WEATHER SERVICE IN SACRAMENTO CONTINUES THE WIND ADVISORY THROUGH 5 AM PST SATURDAY FOR THE COASTAL RANGE. A STRONG COLD FRONT THAT HAS MOVED THROUGH AREA THIS EVENING CONTINUES TO BRING AREAS OF GUSTY WINDS TO THE COASTAL MOUNTAINS. AREAS OF WEST WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE DURING THE ADVISORY PERIOD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT AND COULD CAUSE MINOR PROPERTY DAMAGE. THE WINDS ARE EXPECTED TO DECREASE SATURDAY MORNING. $$ CAZ014-131300- /O.CON.KSTO.WI.Y.0028.000000T0000Z-081213T1300Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- 1006 PM PST FRI DEC 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PST SATURDAY. THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL TO 5 AM PST SATURDAY FOR THE BURNEY BASIN. A STRONG COLD FRONT HAS MOVED THROUGH THE AREA THIS EVENING WHICH IS BRINGING AREAS OF GUSTY WINDS TO THE BURNEY BASIN. AREAS OF WEST WINDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE DURING THE ADVISORY PERIOD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT AND COULD CAUSE MINOR PROPERTY DAMAGE. THE WINDS ARE EXPECTED TO DECREASE SATURDAY MORNING. $$
000 WWUS76 KSTO 131331 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 530 AM PST SAT DEC 13 2008 CAZ014-063-064-131430- /O.EXP.KSTO.WI.Y.0028.000000T0000Z-081213T1300Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 530 AM PST SAT DEC 13 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR EASTERN SHASTA COUNTY...AND THE COASTAL RANGE FROM SOUTHWESTERN SHASTA COUNTY TO LAKE COUNTY. A STRONG COLD FRONT THAT BROUGHT HIGH WINDS TO THE NORTHERN MOUNTAINS AND COASTAL RANGE HAS MOVED THROUGH THE AREA ALLOWING WINDS TO DECREASE OVER THE AREA. LOCAL GUSTS FROM 20 TO 30 MPH WITH ISOLATED GUSTS TO AROUND 40 MPH WILL BE POSSIBLE THROUGH EARLY MORNING...BUT WILL CONTINUE TO DECREASE THIS MORNING. $$ JHM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 3:10 PM PST, 3 minutes earlier.
Area forecast discussion, Dec 12, 3:10 PM PST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 310 PM PST FRI DEC 12 2008 .DISCUSSION... FIRST IN A SERIES OF SIGNIFICANTLY COLDER WEATHER SYSTEMS FROM THE GOA AND NORTHERN CANADA IS RAPIDLY APPROACHING INTERIOR NORCAL. INCREASED MIXING AHEAD OF THE FRONTAL SYSTEM HAS ERODED THE VALLEY FOG. HIGH AND MID CLOUDINESS CONTINUE TO STREAM SOUTH INTO THE FORECAST AREA THIS AFTERNOON AS SURFACE FRONT APPROACHES THE ORE-CAL BORDER. NAM/GFS SEEM TO HAVE A DECENT HANDLE ON PRECIP TIMING AT THIS POINT AS 88-D SHOWING SOME LIGHT PRECIP BEGINNING TO SPREAD INTO THE FAR NORTHERN INTERIOR. FRONT PROGGED TO MOVE THROUGH TONIGHT. PRECIP WITH FRONT CONTINUES TO BE MODELED MAINLY OVER THE NORTHERN MOUNTAINS AND SIERRA NEVADA WITH VERY LITTLE...IF ANY...IN THE VALLEY THROUGH SATURDAY MORNING. OVER ONE INCH PWS PLUME ASSOCIATED WITH FRONT NARROWS AS IT MOVES SOUTH TONIGHT AND THUS MODEL QPFS ARE LIGHT FOR THE MOUNTAINS WITH UPWARDS OF .2-.4 INCHES OVER PORTIONS OF THE EASTERN SHASTA AND SIERRA NEVADA THROUGH SATURDAY MORNING. THIS WOULD EQUATE TO LOW END ADVISORY CRITERIA AND WILL HANDLE WITH A WINTER WEATHER ADVISORY. PRESSURE GRADIENTS TIGHTEN THIS EVENING OVER INTERIOR NORCAL AS FRONTAL SYSTEM MOVES INTO THE REGION. CURRENT GUIDANCE SUGGESTING VALLEY WINDS WILL REMAIN BELOW WIND ADVISORY CRITERIA HOWEVER SOME LOCALIZED WIND ADVISORY CONDITIONS ARE POSSIBLE FOR A BRIEF PERIOD JUST AHEAD AND ALONG THE FRONTAL BOUNDARY. WRFNMM AND CANSAC ARE SHOWING AREAS OF STRONG WIND OVER THE COASTAL MOUNTAINS TONIGHT AND WILL ISSUE A WIND ADVISORY FOR ZONE 63. 7H WINDS PROGGED TO INCREASE TO 50-55 KTS OVER THE SIERRA TONIGHT AND BECOME FAVORABLE FOR SOME OROGRAPHIC ENHANCEMENT. SNOW LEVELS THIS EVENING WILL BEGIN AROUND 4500-6500 FEET BUT WILL LOWER INTO THE FOOTHILLS BY SATURDAY MORNING AS THE MUCH COLDER AIR WORKS ITS WAY INTO INTERIOR NORCAL. AMS CONTINUES TO COOL SATURDAY WITH 7H TEMPS LOWERING INTO THE -16 DEG C RANGE. ALTHOUGH PWS LOWER TO AROUND .3 INCHES...AMS WILL SATURATE EASILY THOUGH AND WITH CYCLONIC FLOW WILL KEEP A THREAT OF SHOWERS THROUGH EARLY SUNDAY...MAINLY IN THE FOOTHILLS AND MOUNTAINS. BY SUNDAY MORNING GFS SHOWING AN AREA OF -6 DEG C AT 850 MB WHICH WOULD SUPPORT THE POSSIBILITY OF SNOW IN THE NORTHERN SACRAMENTO VALLEY...ASSUMING THERE IS ANY PRECIP. A BETTER CHANCE FOR SOME SNOW IN PORTIONS OF THE VALLEY IS LATER SUNDAY INTO MONDAY WHEN A MUCH WETTER SYSTEM MOVES INTO THE REGION. THIS STORM COULD PRODUCE A SIGNIFICANT AMOUNT OF SNOW IN THE FOOTHILLS AND MOUNTAINS WITH SNOW RATIOS APPROACHING 15:1. MEDIUM RANGE MODELS CONTINUE TO SIGNIFICANTLY DIVERGE ON SOLUTIONS TOWARDS THE MIDDLE OF NEXT WEEK. THE ECMWF HOWEVER HAS BECOME MORE LIKE THE GFS WITH THE NOTION OF DRIVING THE COLDER AIR SOUTHWARD INTO CALIFORNIA TUESDAY. BOTH SOLUTIONS WOULD SUGGEST A BREAK IN THE WET WEATHER LATER TUESDAY INTO WEDNESDAY FOR INTERIOR NORCAL. LONG WAVE TROUGH HOWEVER REMAINS ALONG THE WEST COAST WITH ANOTHER SHOT OF COLD AIR DROPPING INTO THE FORECAST AREA POSSIBLY THURSDAY OR FRIDAY. PCH .AVIATION... VFR TO MVFR HAZE PREDOMINANT OVER NORTHERN CALIFORNIA THIS AFTERNOON. A STRONG UPPER LEVEL SYSTEM OVER THE PACIFIC NORTHWEST WILL MOVE OVER NORTHERN CALIFORNIA TONIGHT. THIS SHOULD BRING PRECIPITATION OVER THE SHASTA AND LASSEN COUNTY MOUNTAINS BETWEEN 02Z AND 06Z TONIGHT AND WORK SOUTHWARD ALONG THE SIERRA TOWARDS I-80 AND HWY 50 BY 09Z. SNOW LEVELS WILL RAPIDLY DROP FROM 7000 FT THIS AFTERNOON TO 4000 FT TONIGHT TO 1500 FT SATURDAY MORNING. 10000 FT WINDS WILL REACH 50-60 KT AHEAD OF THE FRONT AND EXTREME TURBULENCE IS LIKELY NEAR THE SIERRA CREST TONIGHT. LIGHT SOUTHERLY WINDS IN THE VALLEY TODAY WILL INCREASE TO 10-20 KT WITH LOCAL GUSTS TO 30 KT AFTER 03Z. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 7 AM PST SATURDAY FOR BURNEY BASIN / EASTERN SHASTA COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY FOR WEST SLOPE NORTHERN SIERRA NEVADA. WIND ADVISORY FROM 9 PM THIS EVENING TO 5 AM PST SATURDAY FOR MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY. &&
Hazardous weather outlook, Dec 12, 5:35 AM PST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 535 AM PST FRI DEC 12 2008 CAZ013>019-063-064-066>069-121500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 535 AM PST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY AREAS OF DENSE FOG THIS MORNING FROM THE CENTRAL SACRAMENTO VALLEY THROUGH THE DELTA AND INTO THE NORTHERN SAN JOAQUIN VALLEY WHERE A DENSE FOG ADVISORY IS IN EFFECT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. * DENSE FOG ADVISORY.........SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLDER WEATHER SYSTEM WILL BRING A CHANCE OF SHOWERS TO THE REGION OVER THE WEEKEND AND THROUGH MID NEXT WEEK. SIGNIFICANT PRECIPITATION IS POSSIBLE WITH THESE SYSTEMS. SNOW LEVELS WILL FALL DOWN INTO THE FOOTHILLS AND POSSIBLY TO THE VALLEY FLOOR OVER THE NORTHERN SACRAMENTO VALLEY OVER THE WEEKEND AND INTO EARLY NEXT WEEK. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO JCLAPP
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 1:59 AM PST | Dense Fog Advisory | STO | 9 hr | |
| Dec 12, 3:18 PM PST | Winter Weather Advisory | STO | 19 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.